Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 35, NWS Duluth, MN

June 10, 2021

NWS Duluth, MN issued this small craft advisory at Jun 10, 2021, 3:20 PM CDT. It took effect at Jun 11, 2021, 12:00 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2021, 3:20 PM CDT (20:20 UTC)
In effect from
Jun 11, 2021, 12:00 AM CDT
Expired
Jun 12, 2021, 12:00 AM CDT
In force
24 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

284 
WHUS73 KDLH 102020
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
320 PM CDT Thu Jun 10 2021

LSZ150-110830-
/O.NEW.KDLH.SC.Y.0035.210611T0700Z-210611T1600Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
320 PM CDT Thu Jun 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM CDT FRIDAY...

* WHAT...Waves 2 to 4 ft expected.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...From 2 AM to 11 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>145-110830-
/O.CON.KDLH.MF.Y.0004.000000T0000Z-210611T1400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
320 PM CDT Thu Jun 10 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...Until 9 AM CDT Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
5 follow-up statements
427 
WHUS73 KDLH 110249
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
949 PM CDT Thu Jun 10 2021

LSZ150-111500-
/O.EXB.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/
/O.EXT.KDLH.SC.Y.0035.210611T0700Z-210611T2100Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
949 PM CDT Thu Jun 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 4 PM CDT
FRIDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory,
  northeast winds 10 to 15 kt with gusts up to 25 kt and waves 3
  to 5 ft expected.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Friday. For 
  the Small Craft Advisory, from 2 AM to 4 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft. Low
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ140-111500-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/
/O.EXB.KDLH.SC.Y.0035.210611T0500Z-210611T2100Z/
Grand Portage to Grand Marais MN-
949 PM CDT Thu Jun 10 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory,
  northeast winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Friday. For 
  the Small Craft Advisory, until 4 PM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft. Low
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ121-146>148-111500-
/O.EXB.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
949 PM CDT Thu Jun 10 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Port Wing to 
  Sand Island WI, Sand Island to Bayfield WI and Oak Point to 
  Saxon Harbor WI.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ141>145-111500-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
949 PM CDT Thu Jun 10 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to 
  Two Harbors MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
998 
WHUS73 KDLH 110738
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
238 AM CDT Fri Jun 11 2021

LSZ143>146-111945-
/O.EXA.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
238 AM CDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1/2 NM or less. For the Small Craft Advisory, 
  northeast winds 10 to 15 kt with gusts up to 25 kt and waves 2 
  to 5 ft.

* WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to 
  Duluth MN, Duluth MN to Port Wing WI and Port Wing to Sand 
  Island WI.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ150-111945-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/
/O.CON.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
238 AM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1/2 NM or less. For the Small Craft Advisory,
  waves 3 to 6 ft.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ140-111945-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/
/O.CON.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/
Grand Portage to Grand Marais MN-
238 AM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Small Craft Advisory, 
  waves 1 to 3 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ121-141-142-147-148-111945-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
238 AM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Sand Island to Bayfield WI, Taconite Harbor to Silver 
  Bay Harbor MN, Grand Marais to Taconite Harbor MN, Oak Point 
  to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point 
  WI.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
820 
WHUS73 KDLH 111950
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
250 PM CDT Fri Jun 11 2021

LSZ142-120800-
/O.EXB.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
Taconite Harbor to Silver Bay Harbor MN-
250 PM CDT Fri Jun 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1/4 to 1/2 NM. For the Small Craft Advisory, 
  waves 2 to 4 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. 
  For the Small Craft Advisory, until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ143>146-150-120800-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
/O.EXT.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
250 PM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1/4 NM or less. For the Small Craft Advisory, 
  waves 2 to 5 ft.

* WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, 
  Duluth MN to Port Wing WI, Silver Bay Harbor to Two Harbors MN 
  and Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. 
  For the Small Craft Advisory, until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ140-120800-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
/O.CON.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/
Grand Portage to Grand Marais MN-
250 PM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to less than 1 NM. For the Small Craft Advisory,
  waves 2 to 4 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. 
  For the Small Craft Advisory, until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ121-141-147-148-120800-
/O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Grand Marais to Taconite Harbor MN-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
250 PM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Sand Island to Bayfield WI, Grand Marais to Taconite 
  Harbor MN, Oak Point to Saxon Harbor WI and Chequamegon Bay- 
  Bayfield to Oak Point WI.

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
218 
WHUS73 KDLH 120241
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
941 PM CDT Fri Jun 11 2021

LSZ142>146-121445-
/O.CAN.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/
/O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
941 PM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, 
  Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay 
  Harbor MN and Silver Bay Harbor to Two Harbors MN.

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ150-121445-
/O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
/O.CON.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
941 PM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory, waves
  3 to 5 ft.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. 
  For the Small Craft Advisory, until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ121-140-141-147-148-121445-
/O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
941 PM CDT Fri Jun 11 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
SATURDAY...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Sand Island to Bayfield WI, Grand Portage to Grand 
  Marais MN, Grand Marais to Taconite Harbor MN, Oak Point to 
  Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 10 AM CDT Saturday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
959 
WHUS73 KDLH 120521
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1221 AM CDT Sat Jun 12 2021

LSZ150-121500-
/O.EXP.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/
/O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
1221 AM CDT Sat Jun 12 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ121-140>148-121500-
/O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
1221 AM CDT Sat Jun 12 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 12:41 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 10, 12:41 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1241 PM CDT Thu Jun 10 2021

.DISCUSSION...(Today through Wednesday)
Issued at 355 AM CDT Thu Jun 10 2021

Chances for showers and thunderstorms continue over the next several
days. Warm and humid temperatures are likely for today, though some
brief heat relief is possible after beginning Friday. Dry and warm
weather returns again next week.

Some showers and storms continue to make their way across the
eastern portion of the CWA early this morning. These storms are
expected to continue to move eastward through this morning, though
lingering showers are possible in the MN Arrowhead.

An upper level ridge moves over our area today, which will enhance
advection of heat and moisture over the Northland. A very sticky,
hot day appears to be on tap, with afternoon high temperatures in
the 80s and 90s and dewpoints up to 70 degrees possible. A Heat
Advisory has been issued for Pine, Burnett, Crow Wing, and southern
Cass County for heat index values around 100 degrees. Experimental
Wet Bulb Globe Temperature values are in the low to mid 80s for much
of the southern half of the CWA, which indicates the potential for
extreme heat stress for our northern population, especially for
folks who are more susceptible to heat illnesses.

High temperatures and dewpoints should easily lead to decent
instability by this afternoon, and models continue to indicate
MUCAPE values of 2500-3500 J/kg and low level lapse rates of 7-9
degrees/kilometer possible along and south of Hwy 2. A shortwave and
associated cold front is expected to move from north to south over
the day, which will lead to some possible severe weather along and
south of a line from Brainerd to Ashland through the late afternoon
and early evening. Primary hazards will be hail and damaging winds.
This high moisture air may also lead to some patchy fog overnight
into Friday.

An occluded low moves over the Dakotas and northwest Minnesota
Friday, and a decaying MCS is expected to move in from the west. At
this time we are not expecting the severe threat to continue into
our area, but widespread showers and thunderstorms are possible
through the day Friday across the Northland. Northeast winds pick up
across Lake Superior Friday, leading to cooler temperatures for
coastal communities.

Temperatures are expected to fall into a more seasonal regime for
most on Saturday and continue through the beginning of the work week.
A breif warm up is possible for the southern portion of the CWA
Sunday afternoon.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1224 PM CDT Thu Jun 10 2021

A mixed bag of weather with this set of TAFs. Across the
International Border a field mostly MVFR cumulus clouds continues to
linger over INL. Dry air should eventually overtake the clouds in
place and disperse them as the parent low feature propagates to the
northeast. Farther south a line of convergence has set up across BRD
and extends east into northern WI. We have seen one batch of storms
develop along this boundary and satellite reveals that this area is
not quite done yet. A lake breeze is expected to move in later this
afternoon and further spark convection into HYR. Overnight fog is
expected to seep out of Lake Superior and climb into DLH. Lastly, a
decaying complex of storms over the High Plains will make their way
into the region by the morning hours and bring additional chances
for rain and storms.

&&

.MARINE...
Issued at 1238 PM CDT Thu Jun 10 2021

Dense fog continues to linger across the North Shore and the head
of the Lake. Model trends and satellite indicate that the fog will
remain through tomorrow morning. Dense fog advisory will likely
need to be expanded to the South Shore later this evening.
Northeast winds build overnight into Friday and are expected to
continue through the day. While winds are forecast to stay around
10-15 knots with occasional afternoon gusts up to 25 knots, such a
sustained period of northeast winds may lead to wave conditions
of 2-5 feet for much of the nearshore waters, excluding those
north of Grand Marias, which are expected stay just below Advisory
levels around 1-3 feet. A Small Craft Advisory may be needed for
Friday afternoon. Lastly, scattered showers and thunderstorms are
expected to develop this afternoon over NW WI. Currently we expect
the lake breeze to be the boundary that most of these storms
develop on but a stalled out cold front along the South Shore
could also instigate some storms. SPC has portions of the South
Shore in a marginal risk for severe storms this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  90  55  62  52 /  40  20  70  40
INL  85  60  81  53 /  10  20  80  40
BRD  96  67  85  57 /  30  20  60  10
HYR  93  62  87  55 /  30  30  70  50
ASX  91  51  66  51 /  50  30  60  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 7 PM CDT this evening for WIZ006.

MN...Heat Advisory until 7 PM CDT this evening for MNZ033-034-038.

LS...Dense Fog Advisory until 9 AM CDT Friday for LSZ140>145.

&&

DISCUSSION...Levens/GSF
AVIATION...Britt
MARINE...Britt
Hazardous weather outlook, Jun 10, 10:52 AM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
1052 AM CDT Thu Jun 10 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111600-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
1052 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

A Heat Advisory is in effect from 1 PM this afternoon, to 7 PM
this evening for southern Cass, Crow Wing, Pine and Burnett
counties. Heat indices will be around 100 degrees through this
timeframe.

Isolated severe thunderstorms are possible late this
afternoon and evening over much of northwest Wisconsin, as well as
southeast Carlton and Pine counties in Minnesota. Large hail and
damaging winds are the main hazards. There is a chance of
thunderstorms elsewhere in northeast Minnesota through tonight.
Gusty winds, brief heavy rain, and frequent lightning are
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are chances of thunderstorms Friday and Friday night, as
well as Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters may be needed later this afternoon into this
evening.

LSZ121-140>148-150-111600-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1052 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

Scattered thunderstorms will affect the nearshore waters today
and tonight. Brief heavy rain, gusty winds, small hail, and
higher waves may be found near the storms.

Areas of fog will affect the nearshore waters, mainly the North
Shore down into the Twin Ports into this afternoon and again
tonight for most areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty northeast winds Friday may lead to hazardous conditions for
small craft, especially from Two Harbors to the Twin Ports to
Port Wing.

Areas of fog will linger through the morning.

There will be chances for more thunderstorms Friday into Sunday.

Melde

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Special weather statement, Jun 10, 1:45 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Duluth MN
145 PM CDT Thu Jun 10 2021

WIZ002-008-101900-
Bayfield-Sawyer-
145 PM CDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BAYFIELD AND NORTH
CENTRAL SAWYER COUNTIES...

At 144 PM CDT, a strong thunderstorm was near Cable, or 18 miles
north of Hayward, moving east at 10 mph.

Wind gusts up to 40 mph, pea size hail, heavy downpours, and
occasional cloud to ground lightning can be expected with this storm.

Locations impacted include...
Cable, Drummond, Namekagon Lake, Lake Owen, and Totagatic Lake.

Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4616 9142 4633 9144 4640 9114 4611 9108
TIME...MOT...LOC 1844Z 264DEG 10KT 4627 9138

Melde
Special weather statement, Jun 10, 1:48 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Duluth MN
148 PM CDT Thu Jun 10 2021

MNZ035>037-WIZ001>004-007>009-110000-
Northern Aitkin-South Aitkin-Carlton and South St. Louis-Douglas-
Bayfield-Ashland-Iron-Washburn-Sawyer-Price-
Including the cities of Hill City, Aitkin, Duluth, Superior,
Washburn, Bayfield, Ashland, Hurley, Spooner, Hayward,
and Phillips
148 PM CDT Thu Jun 10 2021

...HOT AND HUMID TODAY WITH HEAT INDICES 95 TO 100 DEGREES...

Afternoon high temperatures in the low 90s and dewpoints of
65-70 degrees are will occur today, resulting in heat indices of
95 to 100 degrees. It will be cooler close to Lake Superior due to
weak off lake winds.

Drink plenty of fluids. If working outside, take breaks often. Stay
in an air- conditioning if possible, stay out of the sun, and
check up on relatives and neighbors. People and pets should never
be left unattended in vehicles under any circumstances.

Melde

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:01 PM CDTSpecial Weather StatementDLH14 min
Jun 9, 8:08 PM CDTSpecial Weather StatementDLHItasca22 min
Jun 9, 8:21 PM CDTSpecial Weather StatementDLH24 min
Jun 9, 8:21 PM CDTSpecial Weather StatementDLH24 min
Jun 9, 8:45 PM CDTSpecial Weather StatementDLH15 min
Jun 9, 9:02 PM CDTSpecial Weather StatementDLH13 min
Jun 9, 9:03 PM CDTSpecial Weather StatementDLH27 min
Jun 9, 9:13 PM CDTSpecial Weather StatementDLH17 min
Jun 9, 9:16 PM CDTSpecial Weather StatementDLHItasca14 min
Jun 9, 9:21 PM CDTSpecial Weather StatementDLH24 min
Jun 9, 9:29 PM CDTAreal Flood AdvisoryDLHKoochiching, Saint Louis3 hr
Jun 9, 9:30 PM CDTSpecial Weather StatementDLH15 min
Jun 9, 9:45 PM CDTSpecial Weather StatementDLH30 min
Jun 9, 9:47 PM CDTSpecial Weather StatementDLH13 min
Jun 9, 9:50 PM CDTSpecial Weather StatementDLH25 min
Jun 9, 10:07 PM CDTSpecial Weather StatementDLH23 min
Jun 9, 10:10 PM CDTSpecial Weather StatementDLHSaint Louis20 min
Jun 9, 10:17 PM CDTSpecial Weather StatementDLH28 min
Jun 9, 10:17 PM CDTSpecial Weather StatementDLH28 min
Jun 9, 11:29 PM CDTSpecial Weather StatementDLH31 min
Jun 10, 4:08 AM CDTHeat AdvisoryDLHCass, Crow Wing, Pine15 hr
Jun 10, 6:33 AM CDTMarine Dense Fog AdvisoryDLH55 hr
Jun 10, 4:34 PM CDTSpecial Weather StatementDLHCrow Wing26 min
Jun 10, 1:45 PM CDTSpecial Weather StatementDLHBayfield15 min
Jun 10, 3:32 PM CDTSpecial Weather StatementDLHBayfield13 min
Jun 10, 3:38 PM CDTSpecial Weather StatementDLHDouglas22 min
Jun 10, 4:38 PM CDTSpecial Weather StatementDLHPrice22 min
Jun 10, 4:52 PM CDTSpecial Weather StatementDLHIron23 min
Jun 10, 5:02 PM CDTSpecial Weather StatementDLHPrice28 min
Jun 10, 5:26 PM CDTSpecial Weather StatementDLHPrice19 min
Jun 10, 5:36 PM CDTAreal Flood AdvisoryDLHAshland, Iron, Price3 hr
Jun 10, 5:42 PM CDTSpecial Weather StatementDLHPrice33 min
Jun 10, 5:52 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price23 min
Jun 10, 6:08 PM CDTFlash Flood WarningDLHIron, Price3 hr
Jun 10, 6:18 PM CDTSpecial Weather StatementDLHPrice12 min
Jun 10, 6:25 PM CDTSpecial Weather StatementDLHPrice20 min
Jun 10, 6:40 PM CDTSpecial Weather StatementDLHPrice20 min
Jun 10, 6:47 PM CDTSpecial Weather StatementDLHIron13 min

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.